Advertisement

On Quantum Unique Ergodicity for Linear Maps of the Torus

  • Zeév Rudnick
Part of the Progress in Mathematics book series (PM, volume 202)

Abstract

The problem of “quantum ergodicity” addresses the limiting distribution of eigenfunctions of classically chaotic systems. I survey recent progress on this question in the case of quantum maps of the torus. This example leads to analogues of traditional problems in number theory, such as the classical conjecture of Gauss and Artin that any (reasonable) integer is a primitive root for infinitely many primes, and to variants of the notion of Hecke operators.

Keywords

Primitive Root Quantum Ergodicity Primitive Root Modulo Quantum Unique Ergodicity Phase Space Average 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. Bouzouina and S. De BièvreEquipartition of the eigenfunctions of quantized ergodic maps on the torusComm. Math. Phys. 178 (1996), 83–105.zbMATHCrossRefGoogle Scholar
  2. 2.
    Y. Colin de VerdièreErgodicité et fonctions propres du laplacienComm Math. Phys. 102 (1985), 497–502.zbMATHCrossRefGoogle Scholar
  3. 3.
    M. Degli EspostiQuantization of the orientation preserving automorphisms of the torusAnn. Inst. Poincaré 58 (1993), 323–341.zbMATHGoogle Scholar
  4. 4.
    M. Degli Esposti, S. Graffi and S. IsolaClassical limit of the quantized hyperbolic toral automorphismsComm. Math. Phys. 167 (1995), 471–507.zbMATHCrossRefGoogle Scholar
  5. 5.
    J. H. Hannay and M. V. BerryQuantization of linear maps on a torus - Fresnel diffraction by a periodic gratingPhysica D 1 (1980), 267–291.MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    J. Keating and F. MezzadriPseudo-Symmetries of Anosov Maps and Spectral StatisticsNonlinearity 13 (2000), no. 3, 747–775.MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    S. KnabeOn the quantisation of Arnold’s catJ. Phys. A: Math. Gen. 23 (1990), 2013–2025.MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    P. Kurlberg and Z. RudnickHecke theory and equidistribution for the quantization of linear maps of the torusDuke Math.J. 103 (2000), no. 1, 47–77.MathSciNetGoogle Scholar
  9. 9.
    P. Kurlberg and Z. RudnickOn quantum ergodicity for linear maps of the toruspreprint math/9910145, to appear in Comm Math. Phys.Google Scholar
  10. 10.
    J. Marklof and Z. RudnickQuantum unique ergodicity for parabolic mapsGeom. and Funct. Analysis 10 (2000), no. 6, 1554–1578.MathSciNetzbMATHGoogle Scholar
  11. 11.
    M. MurtyArtin’s conjecture for primitive rootsMath. Intelligencer 10 (1988), no. 4, 59–67.MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Z. Rudnick and P. SarnakThe behaviour of eigenstates of arithmetic hyperbolic manifoldsComm. Math. Phys. 161 (1994), 195–213.MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    A. SchnirelmanErgodic properties of eigenfunctionsUsp. Math. Nauk 29 (1974), 181–182.Google Scholar
  14. 14.
    S. ZelditchUniform distribution of eigenfunctions on compact hyperbolic surfacesDuke Math. J. 55 (1987), 919–941.MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    S. ZelditchQuantum ergodicity of C* -dynamical systemsComm. Math. Phys. 177 (1996), 507–528.CrossRefGoogle Scholar
  16. 16.
    S. ZelditchIndex and dynamics of quantized contact transformationsAnn. Inst. Fourier (Grenoble) 47 (1997), 305–363.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2001

Authors and Affiliations

  • Zeév Rudnick
    • 1
  1. 1.Raymond and Beverly Sackler School of Mathematical SciencesTel Aviv UniversityTel AvivIsrael

Personalised recommendations